Jump to content



Photo

Waves Of Electric Shocks Through The Body. Help!


  • Please log in to reply
5 replies to this topic

#1 BelaLugosisDad

BelaLugosisDad

    Good Friend

  • Active Members
  • PipPipPipPip
  • 134 posts

Posted 22 March 2014 - 02:20 PM

Sorry for the hit and run post but topping is still a tremendous effort.

I am now into week six of cold turkey and for the past six days I have had waves of what feel like electric shocks running through my body. It is particularly bad through my arms and across my chest.

It is relentless and I really can't stand any more it is the scariest thing to date. Worse than the brain zaps even.

I spoke to one doctor who gave me amitriptiline and another doctor who have me liquid Prozac, with the rationale that if anti depressants are prescribed for neuropathic pain then coming off them may cause what I am experiencing.

I haven't taken either yet.

Has anyone else experienced this and able to give any indication of how long this will last?

I have read about people experiencing similar things with Paxil and the only solution DR's had was to put them back on it, but have yet to find anyone experiencing this with Cymbalta.

One telling thing is that I took Tramadol for a day which gave me some relief, but upon learning it was an SNRI I stopped taking it and things got worse.

Many thanks and got bless you all.

#2 BelaLugosisDad

BelaLugosisDad

    Good Friend

  • Active Members
  • PipPipPipPip
  • 134 posts

Posted 22 March 2014 - 02:42 PM

Just read through my old post history. This has been going on longer than 6 days..... Guess I am tougher than I thought.

#3 FiveNotions

FiveNotions

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 3,686 posts
  • LocationUS, East Coast
  • why_joining:
    I want my life back!

Posted 22 March 2014 - 05:23 PM

Hmmm....not sure I had exactly what you describe...but what I did have was the sensation of electric shocks in my thigh and calf muscles and upper arm muscles...

The only things, other than time, that seemed to help with this were magnesium supplements, soaking in hot Epsom salts (another form of magnesium) baths...the magnesium can get to the muscles transdermally....and using a heating pad on the muscles.....

I think I had this stuff going on for several weeks, with it fading over time, from about the 3d to the 5th week....I'd have to check my earlier posts....

I'll also do some research to see if I can find any more info on what causes the shocks and anything else that might help ease them...

Are you taking omega-3?

#4 BelaLugosisDad

BelaLugosisDad

    Good Friend

  • Active Members
  • PipPipPipPip
  • 134 posts

Posted 22 March 2014 - 05:35 PM

Many thanks for getting back to me. At the moment I am loath to put anything into my body, but I guess at this stage I would give anything a try.

What supplements are believed to help please?

#5 Wagtail

Wagtail

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 506 posts
  • LocationSydney
  • why_joining:
    Need support

Posted 22 March 2014 - 08:26 PM

BLD, yes I suffered from the same body zaps , they would wake me up during the night . They did subside but I still have relapses where they return .
I'm five months post Cymbalta withdrawal .
Hang in there & keep reminding yourself that it's s/e's & they will eventually ease, It's hard to do I know .
Even today , I am suffering from a relapse , after a gym workout yesterday ..:-(

#6 FiveNotions

FiveNotions

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 3,686 posts
  • LocationUS, East Coast
  • why_joining:
    I want my life back!

Posted 22 March 2014 - 10:24 PM

BLD..... For me, the basic supplements are a daily vitamin, B-complex, magnesium and omega-3..... I've added in some others to help with optic neuritis (cymbalta's lingering "special gift" to me) and a sporadic anxiety.....but the basics seem to be the ones a number of us here are taking....the nutritional support forum may have some other suggestions that would be useful to you....

Just be sure that anything you take doesn't interact with any meds you're still taking, or that you are allergic to the supps themselves, etc....as Fishinghat often reminds us here, start in small doses at first, then increase as tolerated....

I also drank an awful lot of Gatorade during the first weeks...and stayed away from caffeine, sugar and chocolate, alcohol and diet sodas....



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users